MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 4-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 30IN 4-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 9706H
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure on an unknown date in 2019 and the suture was used.It was reported that when the box was received a package was opened and the needles were different than what was ordered.It was also reported that viewing the suture from the outside of the package does not look like it's hemoseal technology, it does not look like it goes down to the sewage.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The actual device batch number associated with this event are:.Reported product code 9706h, on the interior box phb703, on the exterior box it's different mlq527.Lot: mlq527, mfg.Date - 10/23/2018, exp.Date - 9/30/2023.Lot: phb703, mfg.Date - 7/1/2019, exp.Date - 6/30/2024.Evaluation: lot mlq527 one empty opened box of product code 9706h, lot mlq527 were received for analysis.As no samples were returned of this lot for evaluation, we are unable to investigate further.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Lot phb703: also,received thirty-two unopened samples of product code 9706, lot phb703 were received for analysis.The product code is double armed.The samples were analyzed by incident reported when they received the box, they opened a package and the needles are different than what they ordered.The requirement of the product codes 9706 was search in our system.The description of the product code 9706 is related is related to laser drill needle, raw wire diameter 12 mil, needle sales type c-1, curvature fraction 3/8 and length 13 mm with hemo-seal blue prolene suture in diameter 4-0¿ and length of 30 inches.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According of the characteristics of needles received, no product mix or incorrect component was found, as the samples meet the finish good requirements, the complaint couldn¿t be verified.A manufacturing record evaluation was performed for each finished device lot, and no non-conformances were identified.Lot: mlq527, mfg.Date - 10/23/2018, exp.Date - 9/30/2023.Lot: phb703, mfg.Date - 7/1/2019, exp.Date - 6/30/2024.Additional information was requested and the following was obtained: please clarify event details: ¿it was reported that the needles were different than what they ordered¿ please explain viewing the suture from the outside of the package does not look like it's hemoseal technology, it does not look like it goes down to the swege.Please provide the name of devices that were originally ordered? 9706h.Please provide the quantity of needles involved with this issue? box are there any photos available for visual analysis? yes.Device return status/follow up? yes, 32 sterile samples will be returned.Product code 9706h was ordered with on the exterior box it's different is labeled lot mlq527 and on the interior box items with lot phb703.

Brand Name
PRLNE HS BLU 30IN 4-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9372258
Report Number2210968-2019-90278
Device Sequence Number2325581
Product Code GAW
UDI-Device Identifier10705031022881
UDI-Public10705031022881
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number9706H
Device Lot NumberMLQ527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/23/2019
Patient Sequence Number1